The convergence of multivariate 'unit root' distributions to their asymptotic limits. The case of money-income causality

Lars Ljungqvist, Myungsoo Park, James H. Stock, Mark W. Watson

Research output: Contribution to journalArticlepeer-review

Abstract

We examine the quality of recently developed asymptotic approximations to the sampling distributions of various statistics in levels regressions when the regressors have unit roots. The calculations were performed using a bivariate probability model typical of some considered in applied macroeconomic research: the parameters of the model were obtained by estimating a VAR using postwar U.S. money and industrial production growth rates, resulting in pseudo-data that are I(1) with drifts. With 100 observations the asymptotic approximations are often found to be adequate; with 400 observations they are generally good. In addition, when the statistics have nonstandard distributions, both the asymptotic and exact distributions differ substantially from the usual normal or χ2 distributions that would apply were the regressors stationary.

Original languageEnglish (US)
Pages (from-to)489-502
Number of pages14
JournalJournal of Economic Dynamics and Control
Volume12
Issue number2-3
DOIs
StatePublished - Jan 1 1988
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Economics and Econometrics
  • Control and Optimization
  • Applied Mathematics

Fingerprint Dive into the research topics of 'The convergence of multivariate 'unit root' distributions to their asymptotic limits. The case of money-income causality'. Together they form a unique fingerprint.

Cite this